Jump to content

W/D from Ativan - anyone else experiencing super hypercusis!


Recommended Posts

Hi Everyone,

Ever since I was put on Ativan about a year ago, I got this awful buzzing in my head that seemed to be be more intense whenever I spoke. The sound of my own voice was too much. It actually is painful to talk. Now that I'm in withdrawal, it is worse. Does anyone else have experience with this? I just want to stop talking. I don't have it all day long, but I do have it every day at varying degrees. Will this ever go away? Does anyone have any input on this?

Link to comment
Share on other sites

This has been one of my worst symptoms. Now at almost 5 weeks off, it is considerably better but I still have "flares" when it acts up. I end up using over the counter earache drops and the foam ear plugs, which helps a little. My whole head vibrates with the slightest noise. This was REALLY bad about a year and a half ago, when I didn't know better and was fluctuating doses of klonopin quite a bit. I could never pin down what it was, and had tons of testing done for it (everything was normal, of course). I tapered the first time a year ago, and it got better within a few months of being off K. I didn't connect it to benzos, ended up on ativan last fall, and had the severe hypercusis again tapering that. I was so relieved when it went away relatively quickly after tapering this time! I know I'm not out of the woods yet, and that it could return at any time, but for now I'm just thrilled that it's not happening all the time like it used to. There is hope!!  :)

 

Take care-

 

Libby

Link to comment
Share on other sites

Thank you for responding. I was beginning to feel like something else was very wrong. It is such a relief to know it really will get better.  It wasn't until I read "Worse than Heroin" that I was able to connect this symptom to benzos. I have to admit I am terrified of what may happen when I go completely off. I'm down to .75 mg of Ativan. This is the third time coming off (first time I was on a couple months and just had some jitters coming off). Second time has been pure torture - thought I could do the same and replaced it with alcohol. Dumb move but I didn't know what was happening to me and the alcohol gave me temporary relief. I was in such agony for four months - just wanted to die. Anyway, figured it out and went back on the Ativan. Dr is supportive and doesn't want me to go on Valium as suggested in Ashton (due to gasteoparesis and therefore extreme slow metabolizing of all drugs).  My question - can we be successful in a cutting taper? I'm really terrified. Any thoughts.
Link to comment
Share on other sites

×
×
  • Create New...